Alert archive / Texas / Heat Advisories in 2021

Heat Advisory 7, NWS Corpus Christi, TX

August 1, 202111 counties in Texas

NWS Corpus Christi, TX issued this heat advisory at Aug 1, 2021, 3:31 AM CDT for 11 counties in Texas. It took effect at Aug 1, 2021, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 1, 2021, 3:31 AM CDT (08:31 UTC)
In effect from
Aug 1, 2021, 1:00 PM CDT
Expired
Aug 1, 2021, 7:00 PM CDT
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 837 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
837 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1547 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

464 
WWUS74 KCRP 010831
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
331 AM CDT Sun Aug 1 2021

TXZ231>234-241>247-342>344-346-347-011645-
/O.NEW.KCRP.HT.Y.0007.210801T1800Z-210802T0000Z/
Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg-
Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio-
Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Coastal Refugio-Coastal Calhoun-
Including the cities of George West, Three Rivers, Beeville, 
Goliad, Victoria, Alice, Orange Grove, Kingsville, Loyola Beach, 
Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft,
Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, 
Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, 
Austwell, Magnolia Beach, and Port Lavaca
331 AM CDT Sun Aug 1 2021

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

* WHAT...Heat index values up to 114 expected.

* WHERE...Portions of south Texas.

* WHEN...From 1 PM this afternoon to 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

JCP
1 follow-up statement
868 
WWUS74 KCRP 011617
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
1117 AM CDT Sun Aug 1 2021

TXZ231>234-241>247-342>344-346-347-020000-
/O.CON.KCRP.HT.Y.0007.210801T1800Z-210802T0000Z/
Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg-
Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio-
Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Coastal Refugio-Coastal Calhoun-
Including the cities of George West, Three Rivers, Beeville, 
Goliad, Victoria, Alice, Orange Grove, Kingsville, Loyola Beach, 
Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft,
Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, 
Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, 
Austwell, Magnolia Beach, and Port Lavaca
1117 AM CDT Sun Aug 1 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values up to 114 expected.

* WHERE...Coastal Plains, Coastal Bend, and Victoria Crossroads.

* WHEN...From 1 PM this afternoon to 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TC

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this heat advisory went out at Aug 1, 12:30 AM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Aug 1, 12:30 AM CDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1230 AM CDT Sun Aug 1 2021

.AVIATION...

VFR conditions are expected to prevail through this TAF cycle
with the exception of ALI and VCT which can briefly see MVFR
conditions early this morning due to light fog. Winds are expected
to slightly pick up this afternoon before subsiding back to weaker
levels are sunset. Isolated showers or storms will again be possible
Sunday, but not enough coverage to include in TAFs at this time.

&&

.PREV DISCUSSION... /Issued 657 PM CDT Sat Jul 31 2021/

AVIATION...

VFR conditions primarily through the period as high pressure
remains in place. Light fog is possible again at ALI and VCT, but
should be minimal with only a tempo MVFR condition possible.
Isolated showers or storms will again be possible Sunday, but not
enough coverage to include in TAFs at this time.

PREV DISCUSSION... /Issued 320 PM CDT Sat Jul 31 2021/

SHORT TERM (Tonight through Sunday Night)...

As of writing, convection has been underachieving today with just a
few isolated showers/storms ongoing to the northeast of our CWA.
With that said, there is still a window this afternoon for some
development as the sea breeze makes it's inland push. Otherwise,
another hot day is unfolding as temperatures range from the low 90s
to near 100 degrees with heat indices beginning to exceed 110. Went
ahead and issued a Heat Advisory for the Coastal Bend and Coastal
Plains through this afternoon. A few locations may see heat indices
reach 113 degrees (NGP is already at 111). Another round of patchy
fog is possible tonight across the Coastal Plains and Victoria
Crossroads as low level moisture resides beneath much drier air.

We start out Sunday under control of the upper level ridge but we
will start to see this feature shift back to the northwest as a weak
inverted trough takes shape across the southern Gulf and the trough
across the Midwest begins to dig south. Once again, isolated showers
and storms will be possible as the sea breeze moves inland. However,
drier air in the mid levels will keep coverage on the low end.
Throughout the day, a cold front will be sent south across the state
but will remain well north of the region during the short term.
Ahead of the boundary, models are hinting at a a cluster of
convection developing across the Hill Country as a shortwave rounds
the base of the trough Sunday night. This activity will gradually
drift south Sunday night into Monday morning leading to increased
rain chances as we start the work week.

Another hot day is on tap tomorrow with temperatures in the low 90s
to just over 100 degrees. Heat indices will generally range from 105-
109 in the afternoon. A few locations may briefly reach Heat
Advisory criteria at times.

LONG TERM (Monday through Saturday)...

The period begins with a mid level ridge retreating westward as
a longwave trough deepens over the eastern CONUS. This trough is
expected to extend southward into the region bringing along a
frontal boundary. Although the actual boundary is expected to stall
north of the area, a pre-frontal trough may move into the region
Monday night into Tuesday leading to increased chances for showers
and thunderstorms. In addition, pockets of deeper moisture will move
over the region (PWATs rising to ~2.0") at the same time that
several weaknesses track across the eastern periphery of the ridge.
The combination of these factors is expected to contribute to
isolated to scattered convection daily Monday through Wednesday,
with the highest chances expected Monday night into Tuesday period.
By the latter part of the week drier air filters into South Texas as
high pressure builds aloft diminishing convective chances. However,
enough moisture may remain present across the area for isolated
thunderstorms to develop, particularly along the sea breeze.

Temperatures are forecast to be a few degrees cooler Monday through
Thursday due to the increased cloud cover and rainfall potential.
But, by the end of the week we should bounce back to warmer
temperatures. Highs will generally range in the 90s to lower 100s,
with overnight lows in the mid to upper 70s.

MARINE...

Weak to moderate southerly winds will continue through the
weekend along with isolated showers and thunderstorms. Weak to
moderate onshore winds and isolated to scattered showers and
thunderstorms will be possible Monday through mid week. Isolated
to scattered showers and thunderstorms will be possible each
afternoon Thursday through the end of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    96  78  95  78  94  /  10  10  20  20  30
Victoria          96  77  95  76  91  /  20  20  30  40  50
Laredo           102  78 101  78 100  /  10  10  20  20  30
Alice             98  76  98  76  96  /  10  10  20  20  40
Rockport          93  81  93  80  91  /  10  10  30  30  40
Cotulla          101  79  98  77  96  /  10  20  30  40  40
Kingsville        97  77  97  77  96  /  10   0  20  20  30
Navy Corpus       94  83  92  81  91  /  10  10  20  20  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

JCP/84...AVIATION
Hazardous weather outlook, Jul 31, 2:42 PM CDT, 12 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
242 PM CDT Sat Jul 31 2021

TXZ229>234-239>247-342>347-442-443-447-011945-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
242 PM CDT Sat Jul 31 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

A Heat Advisory is in effect through 7 PM for the Coastal Plains
and the Coastal Bend.

Heat indices of 105 to 109 are expected across South the
remainder of South Texas.

Isolated to scattered thunderstorms are possible today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Heat indices of 105 to 109 can be expected each day Sunday through
Friday. Heat indices exceeding 110 are possible.

Isolated to scattered thunderstorms are possible Monday across much
of the Coastal Bend, Coastal Plains, and Victoria Crossroads with
coverage increasing across South Texas Tuesday through Friday of
next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-011945-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
242 PM CDT Sat Jul 31 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

Isolated to scattered thunderstorms are possible today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Isolated to scattered thunderstorms are possible Monday through
Thursday of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TC

Nearby

Heat Advisories in Texas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.